• Log in with Facebook Log in with Twitter Log In with Google      Sign In    
  • Create Account
  LongeCity
              Advocacy & Research for Unlimited Lifespans

Photo
- - - - -

positive leukocyte in urinalysis cause for concern?

leukocyte urinalysis kidneys liver bladder stack

  • Please log in to reply
5 replies to this topic
⌛⇒ new years donation: support LE labs

#1 ccnootropics

  • Guest
  • 66 posts
  • 7
  • Location:Texas
  • NO

Posted 06 May 2014 - 10:52 PM


I continue to get a positive result for leukocyte esterae in my at-home urinalysis. I went to the doctor's about a week ago, and got the same result there. Nothing showed up in the culture done on my urine, and kidney and liver functions all came out normal in the bloodwork. Any idea what could be going on?
I take the following supplements/nootropics daily or as otherwise mentioned: Noopept powder (~20mg/day) Phenylracetam (100-350mg about 3 days/week), 2 Adrafinil about 2 days/week, Fish Oil, Choline (300-900mg/day) Carnitine (500mg/day) B-Vitamin Complex, Theanine (200-400mg/day) Picamilon (2-3 50mg tabs/day) OR 500mg-1.5g Phenibut; Baicalin and Valerian Root as needed. I also take an average of 6mg of melatonin at night and 60mg Vyvanse for ADHD, which I am hoping to wean myself off. In addition to that, I take Valtrex and an oral contraceptive pill daily. Thank you!!!!!!



#2 blueenigma

  • Guest
  • 47 posts
  • 3
  • Location:NYC

Posted 22 May 2014 - 04:50 AM

It could mean that you have a urinary tract infection. It's essentially a test that detects white blood cells in urine, which in turn suggests infection. Did your doctor rule out urinary tract infection? 



sponsored ad

  • Advert
Rent this spot in Nootropics Topics to support Longecity (this will replace the google ad).

#3 ccnootropics

  • Topic Starter
  • Guest
  • 66 posts
  • 7
  • Location:Texas
  • NO

Posted 23 May 2014 - 10:02 PM

They did, that's why I'm not sure what to do next.  It's hard to find a doctor knowledgable in supplement use (probably because of the lack of date, of course).



⌛⇒ new years donation: support LE labs

#4 blueenigma

  • Guest
  • 47 posts
  • 3
  • Location:NYC

Posted 23 May 2014 - 10:46 PM

That's really odd. It could, then, very well be an artifact of the supplements you take, as you suspect. But then the question remains: what does it all mean? Since the presence of white blood cells in the urine usually typifies infection, I would think there would be some underlying infection, even if not a urinary tract infection. If the doctor found no infection at all, that's quite curious.  Was any blood detected in the urine? Can you call your doctor and ask?  I ask because blood could indicate kidney damage or kidney infection, although I suppose if blood was detected, your physician would have told you.  

 

I don't want to be alarmist but we must be vigilant whist consuming these substances.  There's no way of determining ahead of time, with certainty, how they will affect us.  For instance, some days ago I placed an order with Health Supplement Wholesalers and found their products to be VERY potent.  Much more potent than the same products purchased from two other vendors (New Star Nootropics and Nootropics Depot). This is a GOOD thing, since I can now lower my dosages, but since I was not aware of the potency in advance, I perhaps did some damage:  After taking a stack of pram, oxi, and ani ( a typical stack for me) I woke up the following day with a deep, dull ache in my kidney area which has yet to subside, and today is two days removed from the time I took the stack. While I cannot definitively say the ache is connected to the products, I cannot rule it out either. I am not knowledgeable enough about the physiological impact of nootropics to say with confidence how they impact organ systems (liver, kidneys). While there is information for some of the nootropics (i.e. adrafinil  can be liver toxic over time, increases blood pressure, strains the heart), information about some of the other nootropics are inconsistent at best and nonexistent at worst.  

 

As to the point about physicians and supplements, my take is the same as yours; the ones I have dealt with tend not to know (or pretend not to know) much about supplements. I don't think it has much to do with lack of data, however, because I have asked about substances such as B vitamins and Milk Thistle, for which there is a significant amount of data (PubMed, Cochrane), certainly enough that a medical doctor can have a working knowledge of the substances if they choose to.  But…alas, supplementation is usually not their expertise or area of interest. 


Edited by blueenigma, 23 May 2014 - 11:38 PM.


#5 blueenigma

  • Guest
  • 47 posts
  • 3
  • Location:NYC

Posted 23 May 2014 - 11:40 PM

Ooops, I just re-read your original post and see that liver and kidney function tests were performed, and came back normal, so scratch the suggestion about the blood in the urine. Please do update about your condition so that more knowledge is added to the community. 

 

I also see, from re-reading the original post, that you take Adrafinil. I mentioned this nootropic in the post above, in parenthetical. It can have some nasty side effects. Please research it on PubMed.  The reported effects assumes long term use so that might not be your case. In any event, look into it..


Edited by blueenigma, 23 May 2014 - 11:48 PM.


sponsored ad

  • Advert
Rent this spot in Nootropics Topics to support Longecity (this will replace the google ad).

#6 ccnootropics

  • Topic Starter
  • Guest
  • 66 posts
  • 7
  • Location:Texas
  • NO

Posted 25 May 2014 - 01:08 AM

Thank you so much - all that has been very helpful!  I don't take Adrafinil very often, so hopefully I'm not causing any damage there!







Also tagged with one or more of these keywords: leukocyte, urinalysis, kidneys, liver, bladder, stack

1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users